ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA FEMUR CEMENTED (CR) STANDARD LEFT SIZE 11; PROSTHESIS, KNEE
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Swelling/ Edema (4577); Joint Impingement (4834); Radiolucent Lines (4848); Joint effusion (4849)
| Date of Event |
07/11/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 3007963827-2024-00064,and 3007963827-2024-00065.D10 medical devices: persona art.Surface fixed bearing (uc) left 11 mm, height catalog#: 42512200611, lot#: 64416943.Persona tibia cemented 5 degree stemmed left size g catalog#: 42532007901 lot#: 65349341.Persona all poly patella cemented 41 mm diameter, catalog#: 42540000041, lot#: 65223568.Biomet bc r 1x40, us catalog#: 110035368, lot#: az44ak0204.Biomet bc r 1x40, us catalog#: 110035368, lot#: az44ak0204.Biomet bc r 1x40, us catalog#: 110035368, lot#: az44ak0204.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
Legal allegations reported that patient underwent a right knee revision.Subsequently, the patient began to experience pain, joint effusions, impingement, swelling, stiffness, arthrofibrosis with limited range of motion, and mid-flexion instability.Radiographic imaging displayed osteolysis at the cement bone interface of the femoral component anteriorly and posteriorly, and progressive radiolucency under the anterior flange and the posterior cut of the femoral component.Approximately eleven months post-implantation, the patient was revised due to aseptic loosening of the femoral component.Substantial scar tissue was noted during the revision.The tibial component was revised due to being slightly undersized and medialized.All components, except the patella, were exchanged for competitor product and the surgery was completed without complication.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Proposed component code: mechanical (g04) - femur.Reported event was confirmed by review of medical records.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: osteolysis, joint effusion, pain with ambulation, radiolucency under femoral anterior flanges, impingement, swelling and stiffness, difficulty with rom, instability, aseptic loosening of femoral component, tibial component appears to be in acceptable position with slight varus position and undersized and medialized, anatomic alignment of the left knee arthroplasty with progressive radiolucency along the femoral implant.Device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.